MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD U-100 INSULIN SYRINGE SLIP TIP WITH PRECISIONGLIDE¿ NEEDLE; INSULIN SYRINGE WITH NEEDLE

BD MEDICAL - DIABETES CARE BD U-100 INSULIN SYRINGE SLIP TIP WITH PRECISIONGLIDE¿ NEEDLE; INSULIN SYRINGE WITH NEEDLE
Catalog Number 326730
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that before use of the bd u-100 insulin syringe slip tip with precisionglide¿ needle, the consumer reported that some syringes are missing the plunger rod, missing needle, missing plunger cap, one plunger rod was found to be broken and one syringe was found to have black foreign material in the barrel there was no report of exposure, serious injury or medical intervention.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: customer returned (1) bd 1/2cc, 6mm, 31g u500 insulin syringe in an open blister pack from lot#: 6006684.Customer states that some syringes are missing the plunger rod, missing needle, missing plunger cap, one plunger rod was found to be broken and one syringe was found to have black foreign material in the barrel.The returned syringe was examined and exhibited a jammed and deformed stopper stuck in the barrel, a bent plunger rod, and a broken thumb press.The deformed stopper could have caused the bent and broken plunger rod.No foreign matter, missing plunger rod, or missing needle was observed on the sample.Also, since the product in packaged in a blister pack, no plunger cap is manufactured for this product.Capa: 122939 has been opened to address the deformed stopper issue.A review of the device history record was completed for batch#: 6006684.All inspections and challenges were performed per the applicable operations qc specifications.There were eight (8) notifications [200658443, 200658830, 200667259, 200657947, 200658442, 200658388, 200658829, 200667601] noted that did not pertain to the complaint.Based on the samples / photo(s) received the investigation concluded: confirmed: bd was able to duplicate or confirm the customer¿s indicated failure (broken thumb press, deformed stopper) unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure (missing plunger rod, missing cannula, missing plunger cap, missing stopper).Possible root causes for a damaged stopper include: this condition is referred to as a rolled stopper which can occur during the assembly process, when the plunger rod is being assembled in the barrel and there is inadequate (not enough) lube present in the barrel id (inner diameter) and or the stopper itself does not have enough lube on it.As a result, the stopper does not move freely in the barrel and can become stuck and deformed.There is also the possibility that the stopper starts out being misaligned on the end of the plunger rod and then gets rolled as it is being inserted inside the barrel.Rolled stoppers can also be caused by partially peeling off the stopper before insertion into the syringe barrel.As per supplier, improper stacking of rubber sheets in autoclave cart, causing pinching/deformity.

Brand Name
BD U-100 INSULIN SYRINGE SLIP TIP WITH PRECISIONGLIDE¿ NEEDLE
Common Device Name
INSULIN SYRINGE WITH NEEDLE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key7833609
Report Number1920898-2018-00686
Device Sequence Number19190260
Product Code FMF
UDI-Device Identifier00382903267309
UDI-Public00382903267309
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K151870
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2021
Device Catalogue Number326730
Device Lot Number6006684
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/10/2018
Supplement Date Received by Manufacturer08/10/2018
Initial Report FDA Received Date08/30/2018
Supplement Report FDA Received Date10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;